On the global existence of solutions to a class of fractional differential equations. (English) Zbl 1189.34006

Summary: We present two global existence results for an initial value problem associated to a large class of fractional differential equations. Our approach differs substantially from the techniques employed in the recent literature. By introducing an easily verifiable hypothesis, we allow for immediate applications of a general comparison type result from V. Lakshmikantham and A. S. Vatsala [Nonlinear Anal., Theory Methods Appl. 69, No. 8 (A), 2677–2682 (2008; Zbl 1161.34001)].


34A08 Fractional ordinary differential equations
26A33 Fractional derivatives and integrals


Zbl 1161.34001
Full Text: DOI


[1] Oldham, K. B.; Spanier, J., The Fractional Calculus (1974), Academic Press: Academic Press New York · Zbl 0428.26004
[2] Samko, S. G.; Kilbas, A. A.; Marichev, O. I., Fractional integrals and derivatives, (Theory and Applications (1993), Gordon and Breach: Gordon and Breach Switzerland) · Zbl 0617.26004
[3] Podlubny, I., Fractional Differential Equations (1999), Academic Press: Academic Press San Diego · Zbl 0918.34010
[4] Diethelm, K.; Ford, N. J., Analysis of fractional differential equations, J. Math. Anal. Appl., 265, 229-248 (2002) · Zbl 1014.34003
[5] Caputo, M., Linear models of dissipation whose \(Q\) is almost frequency indepedent II, Geophys. J. Roy. Astron., 13, 529-539 (1967)
[6] Schneider, W. R.; Wyss, W., Fractional diffusion and wave equations, J. Math. Phys., 30, 134-144 (1989) · Zbl 0692.45004
[7] Glöcke, W. G.; Nonnenmacher, T. F., Fractional integral operators and Fox functions in the theory of viscoelasticity, Macromolecules, 24, 6426-6434 (1991)
[8] Zaslavsky, G. M., Hamiltonian Chaos and Fractional Dynamics (2005), Oxford University Press: Oxford University Press Oxford · Zbl 1080.37082
[9] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations (2006), Elsevier: Elsevier Netherlands · Zbl 1092.45003
[10] Magin, R. L., Fractional Calculus in Bioengineering (2006), Begell House Publ., Inc.: Begell House Publ., Inc. Connecticut
[11] Mainardi, F.; Luchko, Yu.; Pagnini, G., Fract. Calc. Appl. Anal., 4, 153-161 (2001)
[12] Tenreiro Machado, J. A., A probabilistic interpretation of the fractional-order differentiation, Fract. Calc. Appl. Anal., 8, 73-80 (2003) · Zbl 1035.26010
[13] Magin, R. L.; Abdullah, O.; Băleanu, D.; Xiaohong, J. Z., Anomalous diffusion expressed through fractional order differential operators in the Bloch-Torrey equation, J. Magn. Reson., 190, 255-270 (2008)
[14] Ahlfors, L. V., Complex analysis, (An Introduction to the Theory of Analytic Functions of One Complex Variable (1979), McGraw-Hill: McGraw-Hill New York) · Zbl 0154.31904
[15] Glöcke, W. G.; Nonnenmacher, T. F., A fractional calculus approach to self-similar protein dynamics, Biophys. J., 68, 46-53 (1995)
[16] Metzler, R.; Schick, W.; Kilian, H. G.; Nonennmacher, T. F., Relaxation in filled polymers: A fractional calculus approach, J. Chem. Phys, 103, 7180-7186 (1995)
[17] Advances in fractional calculus, (Sabatier, J.; Agrawal, O. P.; Tenreiro Machado, J. A., Theoretical Developments and Applications in Physics and Engineering (2007), Springer-Verlag: Springer-Verlag Dordrecht) · Zbl 1116.00014
[18] Agrawal, O. P., Formulation of Euler-Lagrange equations for fractional variational problems, J.Math. Anal. Appl., 272, 368-379 (2002) · Zbl 1070.49013
[19] Atanackoviç, T. M.; Konjik, S.; Pipiloviç, S., Variational problems with fractional derivatives: Euler-Lagrange equations, J. Phys. A: Math. Theor., 41, 9 (2008), art. no. 095201 · Zbl 1175.49020
[20] Băleanu, D.; Muslih, S. I.; Taş, K., Fractional Hamiltonian analysis of higher order derivatives systems, J. Math. Phys., 47 (2006), art. no. 103503
[21] Băleanu, D.; Agrawal, O. P., Fractional Hamilton formalism within Caputo’s derivative, Czech. J. Phys., 56, 1087-1092 (2006) · Zbl 1111.37304
[22] Băleanu, D.; Muslih, S. I., Lagrangian formulation of classical fields within Riemann-Liouville fractional derivatives, Phys. Scr., 72, 119-121 (2005) · Zbl 1122.70360
[23] Băleanu, D.; Avkar, T., Lagrangians with linear velocities within Riemann-Liouville fractional derivatives, Nuovo Cim. B, 119, 73-79 (2004)
[24] Băleanu, D.; Muslih, S. I.; Rabei, E. M., On fractional Euler-Lagrange and Hamilton equations and the fractional generalization of total time derivative, Nonlinear Dynam., 53, 67-74 (2008) · Zbl 1170.70324
[25] Băleanu, D.; Trujillo, J. J., New applications of fractional variational principles, Rep. Math. Phys., 61, 331-335 (2008) · Zbl 1170.70328
[26] Băleanu, D., On exact solutions of a class of fractional Euler-Lagrange equations, Nonlinear Dynam., 52, 199-206 (2008)
[27] Frederico, G. S.F.; Torres, D. F.M., A formulation of Noether’s theorem for fractional problems of the calculus of variations, J. Math. Anal. Appl., 334, 834-846 (2007) · Zbl 1119.49035
[28] Klimek, M., Fractional sequential mechanics-models with symmetric fractional derivative, Czech. J. Phys., 51, 1348-1356 (2001) · Zbl 1064.70507
[29] Klimek, M., Lagrangean and Hamiltonian fractional sequential mechanics, Czech. J. Phys., 52, 1247-1252 (2002) · Zbl 1064.70013
[30] Muslih, S. I.; Băleanu, D., Hamiltonian formulation of systems with linear velocities within Riemann-Liouville fractional derivatives, J. Math. Anal. Appl., 304, 599-606 (2005) · Zbl 1149.70320
[31] Lakshmikantham, V.; Vatsala, A. S., Basic theory of fractional differential equations, Nonlinear Anal. TMA, 69, 2677-2682 (2008) · Zbl 1161.34001
[32] Lakshmikantham, V., Theory of fractional functional differential equations, Nonlinear Anal. TMA, 69, 10, 3337-3343 (2008) · Zbl 1162.34344
[33] Hartman, P., Ordinary Differential Equations (1964), Wiley & Sons: Wiley & Sons New York · Zbl 0125.32102
[34] Weissinger, J., Zur Theorie und Anwendung des Iterationsverfahrens, Math. Nachr., 8, 193-212 (1952) · Zbl 0046.34105
[35] Erdélyi, A.; Magnus, W.; Oberhettinger, F.; Tricomi, F. G., Higher Transcendental Functions III (1955), McGraw-Hill: McGraw-Hill New York · Zbl 0064.06302
[36] El-Raheem, Z. F.A., Modification of the application of a contraction mapping method on a class of fractional differential equation, Appl. Math. Comput., 137, 371-374 (2003) · Zbl 1034.34070
[37] Kartsatos, A. G., Advanced Ordinary Differential Equations (1980), Mariner Publ.: Mariner Publ. Tampa, Florida · Zbl 0495.34001
[38] Brezis, H., Analyse fonctionelle, (Théorie et applications (1999), Dunod: Dunod Paris)
[39] Dugundji, J.; Granas, A., Fixed Point Theory I (1982), Sci. Publ.: Sci. Publ. Warszawa · Zbl 0483.47038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.